Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 75, NWS Tallahassee, FL

June 9, 2018Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 6:27 PM EDT for Jefferson County, Madison County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2018, 6:27 PM EDT (22:27 UTC)
Expired
Jun 9, 2018, 6:58 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS52 KTAE 092227
SVRTAE
FLC065-079-092315-
/O.NEW.KTAE.SV.W.0075.180609T2227Z-180609T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
627 PM EDT SAT JUN 9 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in Big Bend of Florida...
  Northwestern Madison County in Big Bend of Florida...

* Until 715 PM EDT.

* At 627 PM EDT, a severe thunderstorm was located 10 miles east of
  Monticello, and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greenville and Aucilla. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3041 8378 3059 8378 3058 8356 3039 8358
TIME...MOT...LOC 2227Z 269DEG 1KT 3050 8370 

HAIL...0.75IN
WIND...60MPH
 
$$

32
1 follow-up statement
060 
WWUS52 KTAE 092258
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
658 PM EDT SAT JUN 9 2018

FLC065-079-092307-
/O.CAN.KTAE.SV.W.0075.000000T0000Z-180609T2315Z/
Jefferson FL-Madison FL-
658 PM EDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
NORTHWESTERN MADISON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 3041 8378 3059 8378 3058 8356 3039 8358
TIME...MOT...LOC 2255Z 269DEG 1KT 3050 8369 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:27 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 9, 3:27 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
327 PM EDT Sat Jun 9 2018

.NEAR TERM [Through Tonight]...

Shower and thunderstorms activity that is currently developing
across the tri-state region will gradually diminish with the loss of
daytime heating this evening. An area of showers and embedded
thunderstorms may linger well into the evening hours. The best
chances will be focused west of the Apalachicola/Chattahoochee
Rivers where low level convergence is greatest between the surface
ridge centered over the northern Gulf of Mexico and surface low
pressure off of the southeast coast. Late tonight, light patchy fog
will be possible across portions of the region, mainly due to wet
soils and light surface winds. Overnight lows in the low 70s are
expected.

.SHORT TERM [Sunday Through Monday Night]...

Upper level troughing will continue over the region through the
period with sufficient moisture in place. Expect scattered to
numerous diurnal thunderstorms with the mean 1000-700mb flow from
the west to southwest. Thunderstorms will be aided by interaction
with the afternoon sea breeze and outflow boundaries. Highs will
be around 90 with lows around 70.

.LONG TERM [Tuesday Through Saturday]...

Th overall pattern surface and aloft should be relatively
unchanged through the upcoming week. Thus, expect near to above
seasonal chances (40-60%) for rain each day. Highs in the upper
80s to lower 90s and lows in the lower 70s.

&&

.AVIATION [Through 18Z Sunday]...

VFR conditions will prevail at all sites this afternoon outside of
SHRA/TSRA. Reductions in CIGs and vsby can be expected under any
activity, with gusty and erratic winds also possible. All sites
will have the potential to see impacts this afternoon, with
SHRA/TSRA coverage diminishing after sunset this evening. Patchy
fog will be possible once again lat tonight at VLD, with low end
MVFR to high end IFR conditions possible. MVFR vsbys also possible
at TLH.

&&

.MARINE...

Winds of 10 knots or less, generally from the west to southwest,
will result in 1 to 2 foot seas.

&&

.FIRE WEATHER...

With light winds and RH values above critical levels, there are no
fire weather concerns over the next few days.

&&

.HYDROLOGY...

The Withlacoochee River near Pinetta and Fenholloway River at
Foley both remain near their lower thresholds of action stage,
and these gauges are likely to drop below action stage later
today. Scattered showers and thunderstorms will produce brief,
isolated areas of heavy rain each day across our area, but this is
not expected to result in any river flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  91  70  91  71 /  20  40  20  50  30
Panama City   74  87  75  86  75 /  10  30  20  60  30
Dothan        71  91  72  90  72 /  30  40  20  60  30
Albany        71  92  72  90  72 /  30  40  20  50  30
Valdosta      70  91  71  90  72 /  20  40  30  60  30
Cross City    71  89  71  89  72 /  10  30  20  30  10
Apalachicola  74  88  74  87  75 /  10  30  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 9, 5:26 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM EDT SAT JUN 9 2018

FLZ016-017-026-092215-
Liberty FL-Gadsden FL-Leon FL-
526 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GADSDEN...EAST
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IN THE FLORIDA
BIG BEND UNTIL 615 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Greensboro, or 11 miles southwest of Quincy, moving
southeast at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lowry and Bloxham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8482 3053 8472 3038 8448 3030 8461
      3030 8467
TIME...MOT...LOC 2126Z 314DEG 10KT 3044 8469

38-GODSEY
Special weather statement, Jun 9, 5:37 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT SAT JUN 9 2018

GAZ131-148-092215-
Berrien GA-Irwin GA-
537 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL IRWIN AND NORTH
CENTRAL BERRIEN COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 615 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocilla, moving southwest at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ocilla, Enigma and Gladys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 8313 3147 8314 3146 8315 3145 8314
      3139 8315 3141 8337 3146 8337 3147 8334
      3148 8334 3149 8337 3160 8333 3154 8312
TIME...MOT...LOC 2136Z 048DEG 7KT 3150 8325

38-GODSEY
Special weather statement, Jun 9, 6:04 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
504 PM CDT SAT JUN 9 2018

ALZ068-092245-
Geneva AL-
504 PM CDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA COUNTY UNTIL 545
PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 8 miles northeast of Geneva. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hartford, Black, Hendrix Crossroad, Kellys Crossroads, High Bluff,
Highfalls, Dundee, Thurston and Eunola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3119 8570 3100 8561 3099 8583 3120 8588
TIME...MOT...LOC 2204Z 224DEG 2KT 3111 8578

32
Local storm report, Jun 9, 6:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     SHELL ARMY FIELD        31.36N 85.85W
06/09/2018  M52 MPH          COFFEE             AL   OTHER FEDERAL

&&

JLF
Special weather statement, Jun 9, 6:19 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
619 PM EDT SAT JUN 9 2018

FLZ017-092300-
Leon FL-
619 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 700 PM
EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Ralford Greenway,
Macon Community Park, Gaither Community Center, Lake Munson,
Tallahassee Memorial Hosp, Eight Mile Pond, Killearn Estates, Lake
Ella, Tallahassee Mall, Tallahassee Regional A/P, State Capital
Complex, Governors Square Mall, Forest Meadows Park and Pisgah
Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3045 8448 3046 8447 3046 8445 3047 8442
      3048 8440 3051 8440 3052 8439 3055 8439
      3059 8435 3060 8433 3062 8432 3064 8430
      3052 8409 3031 8428
TIME...MOT...LOC 2219Z 220DEG 1KT 3047 8429

32
Special weather statement, Jun 9, 6:25 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
625 PM EDT SAT JUN 9 2018

FLZ017>019-092315-
Inland Jefferson FL-Madison FL-Leon FL-
625 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...EAST CENTRAL
LEON AND NORTHWESTERN MADISON COUNTIES UNTIL 715 PM EDT...

At 624 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Monticello to 15 miles west of
Madison. These storms were nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Monticello, Greenville, Festus, Aucilla, Baum, Lois, Nash,
Miccosukee, Drifton, Casa Blanco, Montivilla, Lloyd, Lake Miccosukee
and Alma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8409 3059 8356 3039 8359 3046 8412
TIME...MOT...LOC 2224Z 269DEG 1KT 3054 8407 3049 8367

32

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningTAEBay, Washington27 min
Jun 9, 4:48 PM EDTSpecial Weather StatementTAEGadsden42 min
Jun 9, 5:26 PM EDTSpecial Weather StatementTAEGadsden49 min
Jun 9, 5:29 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty21 min
Jun 9, 6:19 PM EDTSpecial Weather StatementTAELeon41 min
Jun 9, 6:25 PM EDTSpecial Weather StatementTAEJefferson50 min
Jun 9, 7:01 PM EDTSpecial Weather StatementTAELeon44 min
Jun 9, 7:03 PM EDTSpecial Weather StatementTAEJackson42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.